MAUDE Adverse Event Report: SMITH & NEPHEW, INC. U-JOINT SCREWDRIVER; PROSTH, KNEE, PATE/FEMOROTIBIAL, SEMI-CONST, UNCEM, PORO, COAT, POLY/METAL/POLY

SMITH & NEPHEW, INC. U-JOINT SCREWDRIVER; PROSTH, KNEE, PATE/FEMOROTIBIAL, SEMI-CONST, UNCEM, PORO, COAT, POLY/METAL/POLY
Catalog Number 71362292
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/08/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during surgery the tip of the screwdriver broke off while screw tightening, it broke inside the patient, all pieces were recovered.S+n back-up device available and used.Delay greater than 30 min.No injury reported.
 
Additional Manufacturer Narrative
The associated complaint devices were not returned.We recommend that all re-usable instruments be routinely inspected for wear/damage and replaced as necessary.Without the actual device involved our investigation cannot proceed.If the device or new information is received in the future, the complaints can be re-opened.No further actions are being taken at this time.

Brand Name
U-JOINT SCREWDRIVER
Common Device Name
PROSTH, KNEE, PATE/FEMOROTIBIAL, SEMI-CONST, UNCEM, PORO, COAT, POLY/METAL/POLY
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key9258151
Report Number1020279-2019-03841
Device Sequence Number14090895
Product Code MBH
UDI-Device Identifier03596010468253
UDI-Public03596010468253
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K121393
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/29/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number71362292
Initial Date Received by Manufacturer 10/09/2019
Supplement Date Received by Manufacturer10/09/2019
Initial Report FDA Received Date10/30/2019
Supplement Report FDA Received Date11/29/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1